Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Meds switch
May 26, 2004

Hi, I have been on meds for little over a year now. Began treatment during ARS. Have been undetecable since one month on meds. No major side effects so far. I am on Trizivir and Viramune 2x a day. I will be starting grad school this fall and I wanted to switch to a once a day regimen as well as get the AZT out of my combo. My doc has suggested Viread, Emtriva and Sustiva. I am a little worried about the "Sustiva crazies". Does the fact that i have been on Viramune and tolerated it well bode well for Sustiva tolerance?? I will be starting my new regimen in a couple of weeks.

Response from Dr. Lee

I don't understand your desire to "get AZT out" of the combo. Once daily dosing can make things a little simpler. The combo you have decided on is a good one. The tolerance of Viramune does not have any relationship to the central nervous system side effects which may or may not occur with Sustiva. So, you may do quite well on the suggested regimen. If you don't, talk to your doc about switching back to your current regimen, or look at some of the other once daily regimens that are available.

PS Good job on remaining undetectable on your current regimen. Be well.



Previous
Stavudine (Zerit) once a day?
Next
Drug interuption after 19yrs. pos. CD4s always have been 375 and up in 400s, do I go back?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement